Citation: Stumpyface. "Unexpected Adverse Reaction: An Experience with Modafinil (Provigil) (exp54814)". Erowid.org. Jul 25, 2006. erowid.org/exp/54814
I am a 23 year old, otherwise healthy, narcoleptic male. I was recently put on Provigil, 100 mg twice a day. After taking Provigil for about 2 months with no serious side-effects, I experienced a severe event of tachycardia (increased pulse rate). I went from feeling fine to feeling like I was in a drunk stupor within a period of about 5 minutes. My girlfriend and her mother rushed me to the ER where my pulse was racing at around 155 BPM. I did not respond to IV adenosine, and was subsequently given IV beta blockers for the next 8 hours.
My pulse was then steady between 70 and 80 bpm, which is slightly higher than my typical resting pulse rate. Looking back, it was an incredibly frightening experience, only afterward did I realize how dangerous this pulse rate was to my health. I stopped taking the Provigil and am now going back to more conventional treatments (i.e. methylphenidate or amphetamines). I'm just so thankful I was with loved ones because I didn't feel like I needed to go to the hospital when it was happening.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.